North Carolina, 2020

Flash Flooding and Damaging Winds in North Carolina, June 11, 2020

June 11, 2020 · NWS RAH · 21 events in 6 counties and zones

An approaching cold front initiated scattered thunderstorms across Virginia and North Carolina during the afternoon and evening. The convection initially developed across the northern Piedmont and then back built to the west as the overall line of storms moved south.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

An approaching cold front initiated scattered thunderstorms across Virginia and North Carolina during the afternoon and evening. The convection initially developed across the northern Piedmont and then back built to the west as the overall line of storms moved south. Isolated wet downbursts and some storm organization resulted in reports of trees down. The slow moving nature of the storms combined with their back-building nature also resulted in some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 11, 3:46 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 11, 3:46 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
446 PM EDT Thu Jun 11 2020

.SYNOPSIS...
Warm and moist southerly flow will persist ahead of a cold front
that will settle slowly southeastward across central NC through
tonight. The front will stall over the eastern Carolinas Friday
through the weekend, while drier high pressure builds across the
middle Atlantic.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 425 PM Thursday...

Cntl NC will remain within a cyclonic, swly flow regime aloft,
around a large mid-upr level low anchored by the remnants of
Cristobal over James Bay. Modest sharpening/amplification of the mid-
upr level flow will occur from the lwr Great Lakes swwd across the
OH and TN Valleys tonight. That amplification will result in right
entrance upr jet forcing over the cntl Carolinas tonight, during
which time weak, 20 meter mid level height falls are forecast over
cntl NC (between 00-12Z Fri). This forcing for ascent will act upon
a narrow but unseasonably high axis of precipitable water values
around two inches over the ern Carolinas/srn middle Atlantic,
squeezed by a subtropical ridge centered off the srn middle Atlantic
coast.

At the surface, a cold front was analyzed at 20Z from wrn DE swwd
across cntl VA and the nw NC Piedmont. The front will drift slowly
sewd across cntl NC through tonight, likely reaching the Coastal
Plain and ern Sandhills by 12Z Fri. 1025 mb high pressure over the
mid MS Valley will follow and build east of the cntl Appalachians
and into w-cntl NC, with an associated less warm and humid airmass,
through early Fri.

Early day convection, which developed within a surface confluence
axis and along the tail end of an area of 925-850 mb theta-e
advection directed up the middle Atlantic coast, continues to edge
ewd and weaken this afternoon, as it encounters both a minimum in
instability and also subsident influence on the wrn periphery of the
foregoing subtropical ridge. Additional showers and storms continue
to develop along the surface front/trough from s-cntl VA swwd across
the nrn NC Piedmont. These will become numerous to widespread as
they interact with a moderately unstable environment between the
front and the aforementioned early day convection exiting the
Coastal Plain, while settling only slowly sewd across the US Highway
1 corridor in cntl NC through early tonight. That activity is likely
to pose the greatest risk of flash flooding, focused through 06Z
Fri. 2-2.5"/hr rainfall rates will result in isolated 4-6" maxima
within a broader area of 1-3" totals.

There will also be a marginal risk of severe storms, with a primary
hazard of precipitation-loaded, wet microbursts. Modest 0-1 km bulk
shear of 15-20 kts to the east of the low level front/trough will
yield some increase in effective SRH, into the 100-150 m2/s2 range,
so transient low level rotation may occur. Given a relative lack of
stronger wind fields aloft, generally less than 25-30 kts of
effective bulk shear driven primarily by relatively stronger flow
between 6-8 km, any associated rotation will tend to remain weak and
shallow.

Low temperatures will be cooler and less humid than previous nights
in the developing post-frontal regime over the Piedmont, where mid-
upr 60s will be likely, ranging to muggy lwr-mid 70s, with continued
chances of showers and storms, across the Sandhills and srn-
cntl Coastal Plain.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 445 PM Thursday...

A modest mid level trough initially extending from the lwr Great
Lakes swwd across the OH and TN Valleys, and preceding 20-30 meter
mid level height falls, will spread east of the Appalachians on Fri,
then to the coast through 12Z Sat. Through the same time, a
trailing, stronger shortwave trough will amplify across the Great
Lakes, with any associated forcing for ascent likely to hold to the
nw of cntl NC through the period.

At the surface, a cold front initially extending across the far sern
RAH counties will drift across sern NC, where it will stall through
Fri night. Cooler and less humid will follow and build east of the
cntl Appalachians, across the middle Atlantic, and into cntl NC.

Showers are expected to be ongoing along/near the front over the srn-
cntl Coastal Plain and Sandhills to start the day. These are likely
to grow in coverage and intensity with diurnal heating, with some
growth into scattered storms, but with instability limited by
widespread multi-layered overcast near the front. Partly to mostly
sunny conditions will develop in the post-frontal air mass over the
remainder of cntl NC; and dry air at the surface and aloft will
favor dry conditions there. High temperatures are likely to be in
the lwr-mid 80s, with lows in the 60s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 335 PM Thursday...

An upper level trough will sit over the eastern US through early
next week, with medium-range models indicated a low may cut off over
the mid-Atlantic by midweek. The ridge will build out west, trying
to extend east-northeastward with time, but largely staying west of
the area through the middle of next week. Meanwhile at the surface,
central NC will be sandwiched between low pressure to the south and
high pressure to the north, with the boundary between the two
airmasses somewhere in the vicinity of the Carolinas/Virginia. The
position of this boundary will impact the temperatures and weather
across the area. If the ridge extends far enough south into the area
then temps will be a bit cooler and weather a bit drier, and vice
versa if the trough extends into the area from the south. Either
way, generally expect a chance for showers/storms over central NC
each day, with the usual diurnal pattern of higher chances during
the aft/eve. Also, for now will keep temperatures fairly persistent
albeit with a slight decrease from Saturday (highs in the low to mid
80s and lows in the mid 60s) through Monday (highs in the mid 70s to
low 80s and lows in the low to mid 60s), moderating again through
mid-week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 205 PM Thursday...

An initial line of showers and storms will continue to move slowly
ewd and affect RWI and vicinity during the next couple of hours. A
separate area of showers and storms is expected to continue to
develop from cntl VA swwd to near and just east of GSO, along a front
and immediately preceding pre-frontal surface trough, through the
same time. Those showers and storms will grow in coverage and
intensity as they drift slowly sewd and affect RDU after 21Z; and
that convection and associated band of IFR-MVFR conditions will
drift/develop slowly sewd, with the parent front/trough, across FAY
and RWI late tonight-early Fri. Northwest to southeast scattering to
VFR will occur behind that front, with those conditions likely not
arriving at RWI and FAY until Fri morning, or midday at the latter.

Outlook: A mid-upr level low will develop across the OH Valley and
Carolinas Sun through the middle of next week, at which time there
will be a well above average probability of diurnally-maximized
showers/storms and sub-VFR conditions throughout cntl NC.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from noon EDT today through Friday morning for
NCZ007>011-023>028-039>043-073>077-083>086-088.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...KC
AVIATION...MWS
Hazardous weather outlook, Jun 11, 8:47 AM EST, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
947 AM EDT Thu Jun 11 2020

NCZ007>011-023>028-039>043-073>077-083>086-088-121400-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-Stanly-
Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland-
947 AM EDT Thu Jun 11 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ078-089-121400-
Wayne-Sampson-
947 AM EDT Thu Jun 11 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms will produce heavy
downpours through tonight. Localized flooding may result.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms with heavy downpours will continue through
Friday, with a continued risk of localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021-022-038-121400-
Forsyth-Guilford-Davidson-
947 AM EDT Thu Jun 11 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 11, 2:43 PM EST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
343 PM EDT Thu Jun 11 2020

NCZ007-008-023-024-112045-
Alamance NC-Person NC-Granville NC-Orange NC-
343 PM EDT Thu Jun 11 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALAMANCE...PERSON...
NORTHERN ORANGE AND NORTHWESTERN GRANVILLE COUNTIES UNTIL 445 PM
EDT...

At 341 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles east of Roxboro to
near Elon. Movement was east at 25 mph.

Wind gusts up to 40 mph and heavy rain are possible with these
training storms.

Locations impacted include...
Burlington, Graham, Roxboro, Mebane, Elon, Concord, Gibsonville, Haw
River, Swepsonville and Alamance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3624 7892 3624 7895 3621 7895 3593 7936
      3599 7954 3614 7954 3625 7940 3624 7915
      3643 7914 3654 7899 3654 7847
TIME...MOT...LOC 1941Z 248DEG 20KT 3640 7885 3603 7954

JJT
Special weather statement, Jun 11, 3:48 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
448 PM EDT Thu Jun 11 2020

NCZ007>010-024-025-112145-
Vance NC-Durham NC-Person NC-Warren NC-Granville NC-Orange NC-
448 PM EDT Thu Jun 11 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PERSON...
NORTHWESTERN WARREN...VANCE...NORTHEASTERN ORANGE...GRANVILLE AND
NORTHERN DURHAM COUNTIES UNTIL 545 PM EDT...

At 447 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles southwest of South
Hill to near Hillsborough. Movement was east at 15 mph.

Wind gusts up to 40 mph will be possible with these storms, and
heavy rainfall with minor flooding is expected.

Locations impacted include...
Durham, Henderson, Oxford, Hillsborough, Creedmoor, Warrenton,
Butner, Norlina, Kittrell and Rougemont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3626 7828 3623 7838 3617 7842 3618 7849
      3602 7856 3608 7869 3606 7875 3603 7875
      3601 7870 3599 7871 3605 7918 3654 7868
      3654 7795
TIME...MOT...LOC 2047Z 257DEG 12KT 3663 7823 3610 7902

JJT
Special weather statement, Jun 11, 4:27 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
527 PM EDT Thu Jun 11 2020

NCZ007-022>024-112230-
Guilford NC-Alamance NC-Person NC-Orange NC-
527 PM EDT Thu Jun 11 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALAMANCE...SOUTHWESTERN
PERSON...NORTHWESTERN ORANGE AND EASTERN GUILFORD COUNTIES UNTIL 630
PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elon, or 7 miles north of Burlington, moving northeast at 20 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Greensboro, Burlington, Graham, McLeansville, Elon, Gibsonville, Haw
River, Alamance, Carr and Lake Guilford Mackintosh Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3624 7900 3595 7964 3607 7980 3620 7980
      3625 7968 3624 7915 3646 7914
TIME...MOT...LOC 2127Z 244DEG 16KT 3618 7947

JJT
Special weather statement, Jun 11, 4:30 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
530 PM EDT Thu Jun 11 2020

NCZ022-038-039-112230-
Guilford NC-Randolph NC-Davidson NC-
530 PM EDT Thu Jun 11 2020

...A STRONG THUNDERSTORM WILL AFFECT DAVIDSON...NORTHWESTERN RANDOLPH
AND SOUTHWESTERN GUILFORD COUNTIES UNTIL 630 PM EDT...

At 530 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, or 7 miles northeast of Lexington, moving northeast at
15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Greensboro, High Point, Lexington, Randleman, Thomasville, Linwood,
Archdale, Trinity, Jamestown and Gordontown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3583 8046 3583 8043 3585 8042 3585 8039
      3588 8042 3589 8037 3596 8038 3600 8028
      3600 8022 3602 8021 3603 8018 3601 8005
      3608 8004 3614 7986 3581 7974 3562 8026
      3568 8033 3572 8033 3574 8046 3584 8048
TIME...MOT...LOC 2130Z 245DEG 14KT 3589 8015

JJT
Special weather statement, Jun 11, 4:55 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
555 PM EDT Thu Jun 11 2020

NCZ008>010-025-026-041-112300-
Franklin NC-Vance NC-Durham NC-Warren NC-Wake NC-Granville NC-
555 PM EDT Thu Jun 11 2020

...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WILL MOVE SLOWLY
ACROSS GRANVILLE...VANCE...NORTHERN DURHAM...WESTERN
WARREN...NORTHERN WAKE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 700
PM EDT...

At 551 PM EDT, Doppler radar was tracking a line of showers and
strong thunderstorms with very heavy rain extending near and long
Interstate-85 from just north of Durham to the Virginia state line.
The line of showers and storms was moving slowly east with
individual cells moving northeast at 25 mph.

Wind gusts up to 40 mph will be possible with these storms. Because
of the slow storm motion and potential for multiple rounds of storms
with very heavy rain to go over the same area, minor flooding is
possible.

Locations impacted include... Durham, Henderson, Oxford, Creedmoor,
Warrenton, Butner, Franklinton, Norlina, Kittrell and Stem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rain can be expected due to the slow movement of these
storms. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.

&&

LAT...LON 3633 7809 3598 7855 3597 7889 3608 7897
      3629 7873 3654 7857 3654 7805
TIME...MOT...LOC 2151Z 246DEG 17KT 3614 7869

BLAES
Special weather statement, Jun 11, 5:08 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
608 PM EDT Thu Jun 11 2020

NCZ023>025-112315-
Durham NC-Alamance NC-Orange NC-
608 PM EDT Thu Jun 11 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALAMANCE...ORANGE AND
SOUTHWESTERN DURHAM COUNTIES UNTIL 715 PM EDT...

At 607 PM EDT, Doppler radar was tracking a strong thunderstorm near
Graham, moving east northeast at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Durham, Chapel Hill, Graham, Hillsborough, Carrboro, Mebane,
Swepsonville, Efland, Snow Camp and Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3595 7887 3584 7943 3584 7954 3599 7954
      3622 7904
TIME...MOT...LOC 2207Z 253DEG 14KT 3598 7934

JJT

The radar

The Raleigh/Durham radar (KRAX), 83 km away, was scanning. The volume nearest the first event began at 22:34 UTC.

Open the radar archive at this moment

Event by event

13 flash flood, 8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alamance

When
June 11, 5:35 PM EST
Where
Alamance County, 1.01 mi W of Sutphin
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.880, -79.368

One tree was reported at Bethel South Fork Road.

Thunderstorm Wind, Alamance

When
June 11, 5:57 PM EST
Where
Alamance County, 1.27 mi ESE of Snow Camp
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.873, -79.409

One tree was reported down at 1755 Quakenbush Road.

Thunderstorm Wind, Orange

When
June 11, 6:00 PM EST
Where
Orange County, 0.65 mi WSW of Occoneechee
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.068, -79.091

Power poles were reported down near Tuscarora Drive.

Thunderstorm Wind, Alamance

When
June 11, 6:00 PM EST
Where
Alamance County, 2.65 mi SSE of Snow Camp
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.846, -79.408

One tree was reported down at 8765 Crutchfield Road.

Flash Flood, Orange

When
June 11, 6:00 PM EST to 8:20 PM EST
Where
Orange County, 1.13 mi SE of Hillsborough to 0.82 mi ESE of Hillsborough
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.070, -79.104

Flash flooding was reported on Highway 86 in Hillsborough.

Flash Flood, Durham

When
June 11, 6:15 PM EST to 8:20 PM EST
Where
Durham County, 1.31 mi ENE of Gorman to 0.94 mi SW of Durham Skypark Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
36.060, -78.800

Redwood Road was flooded at the interchange with Interstate 85.

Thunderstorm Wind, Chatham

When
June 11, 6:17 PM EST
Where
Chatham County, 0.93 mi NW of Crutchfield Xrds
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.809, -79.432

One tree was reported down on Siler City Snow Camp Road.

Thunderstorm Wind, Orange

When
June 11, 6:20 PM EST
Where
Orange County, 2.8 mi E of Chapel Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.920, -79.020

Multiple trees were reported down in Chapel Hill.

Flash Flood, Durham

When
June 11, 6:20 PM EST to 8:20 PM EST
Where
Durham County, 2.07 mi N of Huckleberry Spg to 1.74 mi NNW of Huckleberry Spg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.080, -78.950

Flash flooding was reported on Umstead Road at Riverdale Road.

Flash Flood, Durham

When
June 11, 6:25 PM EST to 8:20 PM EST
Where
Durham County, 2.31 mi SSW of Fairntosh to 2.07 mi N of North Durham
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.090, -78.870

Multiple locations along Infinity Road were impassable.

Thunderstorm Wind, Durham

When
June 11, 6:40 PM EST
Where
Durham County, 0.89 mi SE of West Durham
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
35.990, -78.910

One tree was reported down on power lines in downtown Durham.

Flash Flood, Durham

When
June 11, 7:15 PM EST to 8:20 PM EST
Where
Durham County, 2.07 mi N of Huckleberry Spg to 2.25 mi N of Huckleberry Spg
Cause
Heavy Rain
Reported by
Public
Coordinates
36.080, -78.950

Flash flooding was reported on Redding Lane.

Flash Flood, Randolph

When
June 11, 7:34 PM EST to 8:15 PM EST
Where
Randolph County, 4.18 mi S of Liberty to 4.31 mi SSE of Liberty
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.820, -79.560

Roads were closed due to high water from the Rocky River.

Flash Flood, Alamance

When
June 11, 7:42 PM EST to 8:15 PM EST
Where
Alamance County, 1.78 mi SE of Snow Camp to 1.92 mi SE of Snow Camp
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
35.860, -79.410

Clark Road was closed due to flooding from Reedy Branch Creek.

Flash Flood, Stanly

When
June 11, 8:15 PM EST to 11:30 PM EST
Where
Stanly County, 1.74 mi WNW of Albemarle Arpt to 0.48 mi E of Albemarle
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.337, -80.210

Flash flooding was reported in downtown Albemarle along Highway 52.

Flash Flood, Stanly

When
June 11, 8:35 PM EST to 11:30 PM EST
Where
Stanly County, 1.78 mi SW of Palestine to 1.71 mi NE of Albemarle
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.380, -80.190

A water rescue resulted from a stranded vehicle in flood waters at Highway 52 and Circle Drive.

Flash Flood, Stanly

When
June 11, 8:45 PM EST to 11:30 PM EST
Where
Stanly County, 1.78 mi SE of Albemarle to 1.73 mi NW of Albemarle Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.350, -80.200

A water rescue resulted from a stranded vehicle in flood waters at North 2nd Street and Main Street.

Thunderstorm Wind, Stanly

When
June 11, 9:00 PM EST
Where
Stanly County, 0.69 mi S of Oakboro
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
35.220, -80.330

Multiple trees were reported down in Oakboro.

Flash Flood, Stanly

When
June 11, 9:22 PM EST to 11:30 PM EST
Where
Stanly County, 1.38 mi N of Albemarle Arpt to 1.07 mi N of Albemarle Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.350, -80.180

A water rescue resulted from a stranded vehicle in flood waters at Beale Street.

Flash Flood, Stanly

When
June 11, 9:26 PM EST to 11:30 PM EST
Where
Stanly County, 0.69 mi N of Albemarle Arpt to 1.11 mi NE of Albemarle Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.340, -80.180

A water rescue resulted from a stranded vehicle in flood waters at Leonard Avenue near North Carolina Highway 27.

Flash Flood, Stanly

When
June 11, 9:26 PM EST to 11:30 PM EST
Where
Stanly County, 2.07 mi N of Albemarle Arpt to 2.22 mi N of Albemarle Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.360, -80.180

A water rescue resulted from a stranded vehicle in flood waters at the intersection of Foxrun Drive and Ridge Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2020Every state in 2020This day in weather historyWarnings in North Carolina, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 904789, 904791, 904710, 904793, 904810, 904814, 904796, 904797, 904825, 904827, 904711, 904828, 904829, 904830, 904835, 904836, 904837, 904714, 904838, 904839, 904840.